# SDR W7O2018F00001

- Difficulty date: April 11, 2017
- Submitted: July 25, 2018
- Operation: Air carrier
- Aircraft: N57441
- Make and model: Bell 206L-1
- Aircraft serial: 45438
- Engine: Allsn 250C30P
- System (JASC): 6410 · Tail Rotor Blades
- Part: Blade
- Part number: 2062200301
- Condition: Damaged
- Location: Tail Rotor
- Component: Tail Rotor, Bell
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

TAIL ROTOR BLADE HAS A TOTAL TIME 1821.3 HOURS, UPON AN INSPECTION IT WAS DISCOVERED THAT TAIL ROTOR BLADE PN 2062200-301, SN 777 SHOWED SIGNS OF DEBONDING AND CRACKS DURING VISUAL INSPECTION.  BLADE WAS REMOVED FROM HUB ASSEMBLY AND SENT MANUFACTURE FOR EVALUATION ON 11/28/2017.  MANUFACTURE IN TURN CONDEMNED THE BLADE AS DAMAGED BEYOND REPAIR.  THE TAIL ROTOR BLADE WAS PREVIOUSLY SENT TO MANUFACTURE ON 2/20/17 WITH A TOTAL TIME OF 1011.3 FOR INSPECTION/EVALUATION AND REFINISHING WITH NO KNOWN ABNORMALITIES NOTED.  AFTER RECEIVING THE ABOVE MENTIONED BLADE WE DECIDED TO SEND IT FOR FURTHER EVALUATION AND TESTING AND REVEALED THE FOLLOWING, DEBONDED AREAS ON OUTER 1/3 PORTION OF BLADE, VOIDS IN COMPOSITE MATERIAL STRUCTURE/MAKEUP, SPIDER CONVERGING FRACTURES.  IT WAS NOTED THAT THE WHITE PAINT IS ON TOP OF THE SPIDER CRACKING INDICATING THAT THE CRACKING WAS THERE PRIOR TO THE LAST PAINT AND RESURFACING OF BLADE ON 2/20/2017.  IN ANOTHER INTERESTING NOTE IS, RECEIVED 2 OTHER TAIL ROTOR BLADES FROM ANOTHER OPERATOR.  THE BLADES ARE THE SAME PN AND THE BLADE SERIAL NUMBERS ARE C854 & C855.  THESE BLADES HAVE A TOTAL TIME OF ONLY 443.8 HOUR, THESE BLADES ARE DEBONDING AND DELAMINATING IN THE SAME AREAS AS OUR BLADES.  PLEASE SEE ATTACHED INVESTIGATION AND FAILURE ANALYSIS AS WELL AS A COPY OF THE TAIL ROTOR BLADE HISTORICAL RECORD.
